Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


5 Days On Atripla
Aug 20, 2008

Hey Dr Keith.. Thanks for all that you do.

I started treatment very late as in cd4 of 23 which is extremely low. My VL was 23000 (I still never fully understand how such a low cd 4 count would have such a low vl as well) I did not experience most of the side effects thus far but knock on wood I am only 6 days into treatment with Atripla. The first night I had crazy dreams but since then I just have a hard time falling asleep and feel drugged up during the next day. Over the past day I have felt EXTRA week however and I have heard much about feeling weak as the immune system is restored yet I cant find anything on this. Is this accurate that as your immune system is being put back together that you might feel very weak as this is going on? Lastly when people say that 2-4 weeks the side effects become less bothersome do they mean to say that most no longer feel drugged up and groggy or do they mean that most just grow to become used to feeling this way?

Thanks again for everything.

Response from Dr. Henry

Weakness during the first weeks on Atripla can often be due to the central nervous system side effects usually attributable to the efavirenz in Atripla. Those sort of adverse effects generally diminish over first 2-4 weeks so that by 4 weeks only about 10% of patients taking Atripla report persistent annoying side effects. In < 5% of the cases are those side effects severe enough or persistent enough that patients stop taking the medication or switch to a different med (preferred). KH



Previous
Irritation
Next
Right Upper Quandrant Extrmeme pain with Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement